MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED3507-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889); Thrombus (2101)
Date of Event 08/05/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation and the alleged product issue could not be confirmed.The instructions for use (ifu) identifies vessel occlusion, vessel stenosis or thrombosis, bleeding or hemorrhage including intracerebral, and neurologic deficits including stroke and/or death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that treatment was performed for an unruptured right internal carotid artery (ica) terminus aneurysm.The fred device was placed in the ica to the origin of the a1 segment, across the middle cerebral artery (mca).Upon completion of the procedure, it appeared that the mca territory was not filling.Thrombus was identified in the blood vessel.Integrilin was administered immediately, which restored flow within 15-20 minutes.In several hours after the procedure, an intracerebral hemorrhage (ich) was identified in the left hemisphere, which was on the contralateral side from the implanted device.The patient died the next day on (b)(6) 2020 from a cerebral hematoma on the contra-lateral side.The death was reported to be related to the integrilin treatment.No device malfunction or information suggesting that the device may have caused or contributed to the adverse event and patient death was reported to the manufacturer.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10497723
Report Number2032493-2020-00238
Device Sequence Number19419183
Product Code OUT
UDI-Device Identifier00842429106655
UDI-Public(01)00842429106655(11)200507(17)230430(10)20050755H
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/30/2023
Device Model NumberFRED3507-PMA
Device Lot Number20050755H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age79 YR